Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 30, NWS Miami, FL

October 18, 2016

NWS Miami, FL issued this small craft advisory at Oct 18, 2016, 3:59 AM EDT. It took effect at Oct 18, 2016, 2:00 PM EDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2016, 3:59 AM EDT (07:59 UTC)
In effect from
Oct 18, 2016, 2:00 PM EDT
Expired
Oct 19, 2016, 8:00 PM EDT
In force
30 hr
Issued by
NWS Miami, FL

The text

As transmitted.

205 
WHUS72 KMFL 180759
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
359 AM EDT TUE OCT 18 2016

AMZ650-670-190000-
/O.NEW.KMFL.SC.Y.0030.161018T1800Z-161020T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
359 AM EDT TUE OCT 18 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
EDT WEDNESDAY.

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 25
  KT. NORTHEAST SWELL OF 2 TO 3 FEET. SEAS BUILDING TO 5 TO 7 FEET
  THIS AFTERNOON INTO TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
5 follow-up statements
150 
WHUS72 KMFL 181541
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1141 AM EDT TUE OCT 18 2016

AMZ650-670-182345-
/O.CON.KMFL.SC.Y.0030.161018T1800Z-161020T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
1141 AM EDT TUE OCT 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
WEDNESDAY...

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 25
  KT. NORTH TO NORTHEAST SWELL AROUND 3 FEET. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
797 
WHUS72 KMFL 181940
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
340 PM EDT TUE OCT 18 2016

AMZ651-671-191000-
/O.EXA.KMFL.SC.Y.0030.000000T0000Z-161020T0000Z/
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
340 PM EDT TUE OCT 18 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT WEDNESDAY.

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 25
  KT. SEAS 3 TO 7 FEET. NORTHEAST SWELL AROUND 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ650-670-191000-
/O.CON.KMFL.SC.Y.0030.000000T0000Z-161020T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
340 PM EDT TUE OCT 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
WEDNESDAY...

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 25
  KT. SEAS 4 TO 7 FEET. NORTHEAST SWELL AROUND 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
914 
WHUS72 KMFL 190730
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
330 AM EDT WED OCT 19 2016

AMZ650-651-670-671-200000-
/O.CON.KMFL.SC.Y.0030.000000T0000Z-161020T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
330 AM EDT WED OCT 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...NORTHEAST WINDS AROUND 20 KT WITH GUSTS UP TO
  25 KT. SEAS 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
686 
WHUS72 KMFL 191410
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1010 AM EDT WED OCT 19 2016

AMZ650-651-670-671-192215-
/O.CON.KMFL.SC.Y.0030.000000T0000Z-161020T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
1010 AM EDT WED OCT 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...NORTHEAST WINDS AROUND 20 KT WITH GUSTS UP TO
  25 KT. SEAS 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
154 
WHUS72 KMFL 192023
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
423 PM EDT WED OCT 19 2016

AMZ650-651-670-671-200000-
/O.CON.KMFL.SC.Y.0030.000000T0000Z-161020T0000Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
423 PM EDT WED OCT 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...NORTHEAST WINDS AROUND 20 KT WITH GUSTS UP TO
  25 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 18, 3:49 AM EDT, 10 minutes earlier.

Area forecast discussion, Oct 18, 3:49 AM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Miami FL
349 AM EDT Tue Oct 18 2016

...FLOOD ADVISORY THROUGH TONIGHT FOR EAST COAST BEACHES...
...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES THROUGH FRIDAY MORNING...
...SMALL CRAFT ADVISORY PALM BEACH WATERS THROUGH WEDNESDAY...

.DISCUSSION...

.TODAY THROUGH THIS WEEKEND...
High pressure over the Southeastern United states will remain
nearly stationary today into Wednesday, as a disturbance remains
nearly stationary east of the southern Bahama Islands. This will
allow for the breezy northeast winds to continue over South
Florida today into Wednesday along with mostly dry weather.
However, there could still be a few showers working into the
eastern areas of South Florida from the Atlantic waters on the
northeast wind flow. Therefore, a slight chance of showers will
continue today into Wednesday for the eastern areas of South
Florida while the western areas of South Florida remains dry.

The disturbance is forecast by the medium and long range models to
move the north or north-northwest slowly late this week through
the western Atlantic waters, before moving northeast this weekend
through the mid Atlantic Waters ahead of a cold front. The disturbance
will remain well east of South Florida this week, and the only
weather impacts will be some breezy northerly winds due to the
pressure gradient between the high to the north and the
disturbance well east of South Florida. NHC is also giving this
disturbance a 70 percent chance of development into a sub tropical
or tropical system in the next 5 days.

The cold front that will take the disturbance northeast this
weekend will also move through South Florida Friday night. This
front will bring in drier and cooler weather to the area this
weekend. Highs will be in the lower 80s this weekend over South
Florida with lows in the 60s. The only exception is that the lows
will be in the upper 50s west of Lake Okeechobee and around 70
along the east coast metro areas.

...EARLY TO MIDDLE OF NEXT WEEK...
High pressure will rebuild into the southeastern united states
from the north for early to middle part of next week. This will
keep the dry air in place over South Florida along with the winds
becoming breezy from the northeast direction.

&&

.MARINE...
The winds will be breezy northeast today into Wednesday over South
Florida waters. At the same time, a northeast swell of 2 to 3 feet
will affect the Palm Beach County waters. This will allow for the
seas in Palm Beach County waters to increase to around 7 feet.
Rest of the Atlantic water seas will be 6 feet or less through
Wednesday with the Gulf seas remaining at 4 feet or less.
Therefore, an SCA will be issued from this afternoon through
Wednesday for the Palm Beach County waters. Rest of South Florida
waters will have an SCEC condition.

The winds will then become more northerly late this week, while
decreasing to 15 knots or less in wind speeds. This will allow for
the seas in the Atlantic waters to decrease below 6 feet late this
week with the Gulf seas being below 3 feet.

&&

.BEACH FORECAST...
The breezy northeast winds will keep a High Risk Of Rip Currents
going along the east coast beaches of South Florida through
Friday morning.

A long period northeast swell is possible for the waters east of
Palm Beach county today into tonight, which could lead to greater
potential for additional flooding or beach erosion. The Coastal
Flood Advisory continues for the Atlantic coastal zone with with
high tides continuing above normal with the King Tides, with
potential for minor flooding continuing at times of high tide.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  86  75  86  74 /  20  20  20  20
Fort Lauderdale  86  77  86  75 /  20  20  20  20
Miami            87  76  87  75 /  20  10  20  10
Naples           88  71  88  70 /  10  10  10  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Friday morning for FLZ168-172-173.

     Coastal Flood Advisory until 8 AM EDT Wednesday for FLZ168-172-
     173.

AM...Small Craft Advisory from 2 PM this afternoon to 8 PM EDT
     Wednesday for AMZ650-670.

GM...None.
&&

DISCUSSION...54/BNB
MARINE...54/BNB
AVIATION...13
BEACH FORECAST...54/BNB
Hazardous weather outlook, Oct 18, 3:41 AM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
341 AM EDT TUE OCT 18 2016

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
181945-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-
DADE-FAR SOUTH MIAMI-DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
341 AM EDT TUE OCT 18 2016

...HIGH RISK OF RIP CURRENTS FOR THE ATLANTIC BEACHES...
...HAZARDOUS MARINE CONDITIONS OFF PALM BEACH COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS FOR THE ATLANTIC
BEACHES.

WAVES: SEAS ARE FORECAST TO BUILD TO AROUND 7 FEET OFF THE PALM
BEACH COAST.

FLOODING: TIDAL FLOODING OF VULNERABLE AREAS ALONG THE ATLANTIC COAST
IS AGAIN LIKELY TODAY AROUND TIMES OF HIGH TIDE. THIS INCLUDES AREAS
NEAR THE INTRACOASTAL, AS WELL AS TIDAL CANALS AND CREEKS. A COASTAL
FLOOD ADVISORY REMAINS IN EFFECT FOR THE ENTIRE EAST COAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LIFE THREATENING RIP CURRENTS WILL PERSIST THROUGH MID-WEEK OVER
THE ATLANTIC BEACHES.

MARINE CONDITIONS ARE FORECAST TOP CONTINUE TO BE HAZARDOUS FOR
SMALL CRAFT THROUGH WEDNESDAY AFTERNOON.

COASTAL FLOODING IS STILL POSSIBLE ALONG THE ATLANTIC COAST AND
INTRACOASTAL AREAS WITH HIGH TIDES THROUGH AT LEAST WEDNESDAY
MORNING. A COASTAL FLOOD ADVISORY REMAINS IN EFFECT THROUGH
TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.